Neuroleptic malignant syndrome is a life-threatening reaction that
may occur as a result of taking certain antipsychotic medicines. The exact
cause of this syndrome is not known. But it may occur when the medicine
causes a malfunction in the system that regulates the body's
The first signs of neuroleptic malignant syndrome include high
fever and changes in a person's heart and breathing patterns. People who take
antipsychotic medicines and develop these symptoms need to be seen
immediately by a doctor.
August 31, 2012
Kathleen Romito, MD - Family Medicine & Lisa S. Weinstock, MD - Psychiatry
How this information was developed to help you make better health decisions.
To learn more visit Healthwise.org
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
We are happy to take your appointment request over the phone, or, you may fill out an online request form.
Disclaimer: The information on this website is for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified health care provider.